On recovering parabolic diffusions from their time-averages
- 20 Downloads
The paper study a possibility to recover a parabolic diffusion from its time-average when the values at the initial time are unknown. This problem can be reformulated as a new boundary value problem where a Cauchy condition is replaced by a prescribed time-average of the solution. It is shown that this new problem is well-posed in certain classes of solutions. The paper establishes existence, uniqueness, and a regularity of the solution for this new problem and its modifications, including problems with singled out terminal values.
Mathematics Subject Classification35K20 35Q99 32A35
- 14.Ladyzhenskaja, O.A., Ural’ceva, N.N.: Linear and Quasilinear Elliptic Equations. Academic Press, New York (1968)Google Scholar
- 16.Miller, K.: Stabilized quasi-reversibility and other nearly best possible methods for non-well-posed problems. In: Symposium on Non-Well-Posed Problems and Logarithmic Convexity. Lecture Notes in Mathematics Vol,. 316. Springer, Berlin, pp. 161–176 (1973)Google Scholar
- 20.Showalter, R.E.: Cauchy problem for hyper-parabolic partial differential equations. In: Lakshmikantham, V. (ed.) Trends in the Theory and Practice of Non-Linear Analysis, pp. 421–425. Elsevier, North-Holland (1985)Google Scholar
- 22.Triet, L.M., Phong, L.H.: Regularization and error estimates for asymmetric backward nonhomogenous heat equation in a ball. Electron. J. Differ. Equ. 2016(256), 1–12 (2016)Google Scholar